| Model Number |
TRIEEA25MT |
| Medical Device Problem Codes |
Break (1069); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Failure to Anastomose (1028)
| Date of Event |
09/30/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during the laparoscopic sigmoid colon and bladder resection for bladder perforation due to sigmoid diverticulitis, during side-to-end anastomosis of the colon and rectum, after firing the stapler, the rotation knob was turned once.After confirming that a clicking sound was heard, an attempt was made to remove the stapler, but it could not be removed.The stapler was pushed toward the head side and pulled toward the anal side, but it could not be removed.Considering the possibility of insufficient rotation of the rotation knob, the rotation knob was rotated several times again and removal was reattempted, but it could not be removed for a while.After several attempts at removal, the stapler was removed, but it was removed with the anvil remaining inside the body.Upon inspection of the intestinal tract using a colonoscope, the anvil remained, still attached in a circular pattern where the firing had been performed.When the anvil was slowly pushed toward the head side using a colonoscope, the anvil detached from the staple line, and it could be confirmed that the firing was completed.A forceps was inserted from the anal side, and the anvil was removed while checking the intestinal tract with a colonoscope.A temporary covering stoma was created for the patient.
Event or Problem Description
According to the reporter, during the laparoscopic sigmoid colon and bladder resection for bladder perforation due to sigmoid diverticulitis.During side-to-end anastomosis of the colon and rectum.After firing the stapler, the rotation knob was turned once, after confirming that a clicking sound was heard, an attempt was made to remove the stapler, but it could not be removed.The stapler was pushed toward the head side and pulled toward the anal side, but it could not be removed.Considering the possibility of insufficient rotation of the rotation knob, the rotation knob was rotated several times again and removal was reattempted, but it could not be removed for a while.After several attempts at removal, the stapler was removed, but it was removed with the anvil remaining inside the body.Upon inspection of the intestinal tract using a colonoscope, the anvil remained, still attached in a circular pattern where the firing had been performed.When the anvil was slowly pushed toward the head side using a colonoscope, the anvil detached from the staple line, and it could be confirmed that the firing was completed.A forceps was inserted from the anal side, and the anvil was removed while checking the intestinal tract with a colonoscope.Additionally, it was noted that the temporary colon stoma was planned from the beginning to be created for the patient but not due to the device malfunction.
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the anvil disengaged, the wingnut was broken and the stapler was difficult to remove from the cavity.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.